Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 244, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 1997, 2:10 PM CDT for Houston County, Stewart County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 1997, 2:10 PM CDT (19:10 UTC)
- Expired
- Jun 30, 1997, 3:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Houston County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:35 PM CDT | Thunderstorm Wind 50 | Indian Mound, TN | A telephone pole was blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WUUS1 KBNA 301909 RRA SVRBNA TNC083-161-302000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT MON JUN 30 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...HOUSTON COUNTY...STEWART COUNTY AT 207 PM CDT A SEVERE THUNDERSTORM WAS LOCATED ABOUT 10 MILES SOUTHWEST OF DOVER WHILE ANOTHER SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF ERIN THE STORMS WERE MOVING NORTHEAST AT 20 MPH. A STORM SPOTTER IN BENTON COUNTY BETWEEN CAMDEN AND BIG SANDY REPORTED WIND GUSTS NEAR 55 MPH WHEN THE STORM PASSED HER LOCATION AT 158 PM CDT. IF YOU ARE IN THE PATH OF ONE OF THESE STORMS...TAKE COVER NOW. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:10 AM CDT, 5 hours earlier.
Area forecast discussion, Jun 30, 9:10 AM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 910 AM CDT MON JUN 30 1997 DEEP MSTR IN PLACE OVR THE MID-SOUTH THIS AM. MEANWHILE SATLT AND 88D LOOP DEPICTS OUTFLOW FROM LAST NIGHTS TSTMS OVR MO/AR MOVING TWDS MID TN. MODIFYING 12Z BNA SNDG PROJECTS CAPE ARD 1400 J/KG AND A LIFTED OF -5. WITH MDTLY UNSTBL AMS...PRECIP WTER VALUES NR 2 INCHES AND LOW LVL FOCUS MECHANISM...TSTM COVERAGE SHOULD BE EXTENSIVE THIS AFTN. ONCE AGAIN WL HAVE TO MONITOR FOR SLOW MOVG/TRAINING CELLS DUE TO PREVIOUS HVY RAIN. DUE TO EXTENSIVE CLDINESS AND ANTICIPATION OF NRMS SHWRS/TSTMS THIS AFTN...BLV HIGH TEMPS THIS AFTN ACRS MID-STATE CAN BE LOWERED ONE CAT. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:15 PM CDT | Flash Flood Warning | OHX | Stewart | 2 hr |
| Jun 30, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 37 min |
| Jun 30, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 54 min |
| Jun 30, 4:57 PM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
| Jun 30, 5:29 PM CDT | Flash Flood Warning | OHX | Wilson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.